JIPAM logo: Home Link
Home Editors Submissions Reviews Volumes RGMIA About Us

  Volume 1, Issue 2, Article 14
Regularity results for vector fields of bounded distortion and applications

    Authors: Alberto Fiorenza, Flavia Giannetti,  
    Keywords: Reverse Inequalities, Finite Distortion Vector Fields, Div-Curl Vector Fields, Elliptic Partial Differential Equations  
    Date Received: 17/01/00  
    Date Accepted: 04/04/00  
    Subject Codes:


    Editors: Saburou Saitoh,  

In this paper we prove higher integrability results for vector fields $ B,E$, $ (B,E)in L^{2-epsilon}(Omega, real^n) times L^{2-varepsilon}(Omega, real^n), varepsilon$ small, such that $ mathrm{div}  B=0$, $ mathrm{curl}  E=0$ satisfying a ``reverse'' inequality of the type

$displaystyle vert Bvert^{2}+vert Evert^{2}le left( K+displaystyle{frac{1}{K}}right)langle B,E rangle +vert Fvert^{2}$    
with $ Kge 1$ and $ Fin L^r(Omega, real^n), r>2-varepsilon$. Applications to the theory of quasiconformal mappings and partial differential equations are given. In particular, we prove regularity results for very weak solutions of equations of the type
$displaystyle mathrm{div}  a(x,nabla u)= mathrm{div}  F.$    

If $ vert a(x,z)vert^{2}+vert zvert^{2}le left( K+1/Kright) langle a(x,z),zrangle$, in the homogeneous case, our method provides a new proof of the regularity result
$displaystyle uin W^{1,2-varepsilon}_{loc}(Omega)Rightarrow uin W^{1,2+varepsilon}_{loc}(Omega)$    
where $ varepsilon$ is sufficiently small. A result of higher integrability for functions verifying a reverse integral inequality is used, and its optimality is proved.

  Download Screen PDF
  Download Print PDF
  Send this article to a friend
  Print this page

      search [advanced search] copyright 2003 terms and conditions login